Wildfire, Moses Lake Area
- When
- July 13, 12:00 PM PST to July 15, 11:59 PM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The Overlook Fire, centered 12 miles southeast of Royal City, burned 30,000 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Overlook Fire, centered 12 miles southeast of Royal City, burned 30,000 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 13, 11:12 AM PST, 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1212 PM PDT FRI JUL 13 2007
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BRING SOME OF THE HOTTEST WEATHER
THIS YEAR TO THE INLAND NORTHWEST. THE HOTTEST DAY OF THE WEEK
WILL LIKELY BE TODAY...WITH TRIPLE DIGIT HEAT EXPECTED FOR MOST
LOWLAND ELEVATIONS. A DISTURBANCE PASSING UP THE WEST SIDE OF THE
RIDGE WILL ALLOW FOR COOLING AFTER TODAY AND SOME THUNDERSTORMS
BEGINNING THIS MORNING AND LASTING INTO SATURDAY.
&&
.DISCUSSION...
QUICK FORECAST UPDATE TO MAKE SOME ADJUSTMENTS TO PRECIP COVERAGE
OVER THE WESTERN CWA...ACROSS THE MOSES LAKE/UPPER COLUMBIA BASIN
AREA. SOME REDUCTIONS IN TEMPS MADE FOR THIS AFTERNOON TOO...
WHERE THIS PRECIP AND CLOUD COVER IS MORE PERSISTENT.
CONTINUING TO MONITOR PORTIONS OF CENTRAL AND EASTERN WASHINGTON
FOR INCREASING THUNDERSTORMS DEVELOPMENT THROUGH THIS AFTERNOON...
WITH THE RISK FOR SOME GUSTY WINDS IN STORMS AND PERHAPS SOME
SMALL HAIL.
&&
.AVIATION...PRIMARILY VFR CONDITIONS THROUGH 18Z SATURDAY.
INCREASINGLY UNSTABLE AND MOIST AIR MASS WILL SUPPORT SCATTERED
THUNDERSTORM DEVELOPMENT WEST OF A LINE FROM KOMK TO KMWH...AND
EAST OF THIS LINE AFTER 22Z...AFFECTING EASTERN TAF SITES THROUGH
06-08Z. STORMS WILL BE HIGH BASED AND LIKELY PRODUCE GUSTY AND
ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. GUSTY WINDS MAY
ALSO PRODUCE SOME BLOWING DUST AND LCL MVFR VIS THIS EVENING...
ACROSS THE EAST TAF SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 102 68 100 66 92 60 / 20 30 20 20 20 0
COEUR DALENE 102 65 102 62 92 55 / 20 30 30 20 20 0
PULLMAN 101 61 97 60 90 52 / 20 30 20 20 20 0
LEWISTON 106 68 104 70 98 64 / 20 30 20 20 20 10
COLVILLE 107 59 103 61 95 55 / 40 30 30 20 20 0
SANDPOINT 100 60 99 59 91 53 / 20 30 30 20 20 0
KELLOGG 103 64 104 61 92 57 / 20 30 30 20 20 20
MOSES LAKE 101 71 102 66 95 60 / 40 30 20 20 10 0
WENATCHEE 101 71 99 69 92 66 / 40 30 20 20 10 0
OMAK 102 70 101 67 95 60 / 40 30 20 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR NORTHERN AND
CENTRAL IDAHO PANHANDLE (ZONE 101).
WA...RED FLAG WARNING UNTIL 6 PM PDT THIS AFTERNOON FOR EAST
WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)...EAST
WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...EAST
WASHINGTON NORTH CASCADES (ZONE 685)...EAST WASHINGTON
OKANOGAN HIGHLANDS (ZONE 687)...EAST WASHINGTON
OKANOGAN/METHOW VALLEYS (ZONE 684)...EAST WASHINGTON SOUTH
CENTRAL CASCADE MOUNTAINS (ZONE 680)...EAST WASHINGTON
SOUTH CENTRAL CASCADE VALLEYS (ZONE 676).
RED FLAG WARNING UNTIL 1 AM PDT SATURDAY FOR EAST WASHINGTON
NORTHERN COLUMBIA BASIN (ZONE 673).
RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR EAST WASHINGTON
NORTHEAST (ZONE 686).
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PDT THU JUL 12 2007
IDZ001>004-026-027-WAZ031>038-041>044-131530-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
252 PM PDT THU JUL 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR WATCHES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT
SATURDAY FOR NORTH IDAHO PANHANDLE...COEUR D ALENE
AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
MOUNTAINS...WASHINGTON PALOUSE...UPPER COLUMBIA
BASIN...SPOKANE AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY FOR
OKANOGAN HIGHLANDS...WENATCHEE AREA...EAST SLOPES NORTH
CASCADES...OKANOGAN VALLEY
RED FLAG WARNING IN EFFECT FROM 6 PM FRIDAY TO 2 AM PDT
SATURDAY FOR LEWISTON AREA...LEWIS AND SOUTHERN NEZ PERCE
COUNTIES
FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT FOR NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD
AND ASOTIN COUNTIES...MOSES LAKE AREA
RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM PDT FRIDAY FOR
MOSES LAKE AREA...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
TEMPERATURES ARE EXPECTED TO MEET OR EXCEED 100 DEGREES AT MANY
LOCATION ACROSS THE INLAND NORTHWEST TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY AND SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST.
AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF
THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL
AS IN THE VALLEYS OF THE IDAHO PANHANDLE.
THERE IS A THREAT FOR THUNDERSTORMS ON FRIDAY ALONG THE EAST SLOPES
OF THE CASCADES. THE POTENTIAL FOR THUNDERSTORMS WILL SPREAD INTO
EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE FRIDAY NIGHT INTO
SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING
AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48681.